MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 7.5CM LARGE CRANIOTOME ATTCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

DEPUY SYNTHES PRODUCTS LLC 7.5CM LARGE CRANIOTOME ATTCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number CRANI-L
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the neuro tip of the craniotome device was bent/damaged, the device had cosmetic damage, the cutter could not be inserted, there was bearing damage, and the color band was chipping/fading.It was noted that the dura guard was damaged, no color label, burr insertion impossible (bearing detached).It was further determined that the device failed pretest for visual assessment, color band visual assessment, and cutter insertion assessment.It was noted in the service order that the bearing came off.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2025.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: correction d9: the device return date has been updated.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.
 
Event or Problem Description
Updated event description: it was reported that during service and evaluation, it was determined that the neuro tip of the craniotome device was bent/damaged, the device had cosmetic damage, the cutter could not be inserted, there was bearing damage, and the color band was chipping/fading.It was noted that the connector was loose, hose abrasion.Loose housing pin, frayed wire, and leakage.It was further determined that the device failed pretest for visual assessment, color band visual assessment, and cutter insertion assessment.It was noted in the service order that the bearing came off.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2025.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: upon further investigation, the evaluation of the device has been revised and the event description updated.Correction b5, h6: upon further investigation it was determined that the device evaluation required an update.Updated device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and the reported condition that the bearing of the craniotome device had come off was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was determined that neuro tip of the craniotome device was bent/damaged.The assignable root cause of.

Brand Name
7.5CM LARGE CRANIOTOME ATTCH
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
elba bello
4500 riverside drive
palm beach gardens, FL 33410
9083863534
MDR Report Key23989410
Report Number1045834-2026-00011
Device Sequence Number10240080
Product Code ERL
UDI-Device Identifier00845384001751
UDI-Public(01)00845384001751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRANI-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/14/2026
01/28/2026
02/19/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/14/2026
01/28/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown